Alert archive / Missouri / Flash Flood Warnings in 2017
Flash Flood Warning 46, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 23, 2017, 8:59 AM CDT for Dunklin County, Pemiscot County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2017, 8:59 AM CDT (13:59 UTC)
- Expired
- Jun 23, 2017, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 99 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 2.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1156 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
312 WGUS54 KMEG 231359 FFWMEG MOC069-155-231700- /O.NEW.KMEG.FF.W.0046.170623T1359Z-170623T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Memphis TN 859 AM CDT FRI JUN 23 2017 The National Weather Service in Memphis has issued a * Flash Flood Warning for... Western Pemiscot County in southeastern Missouri... Southeastern Dunklin County in southeastern Missouri... * Until noon CDT * At 859 AM CDT...Doppler Radar estimates over 2 inches of rain has occurred over the past 3 hours. Showers and thunderstorms will produce an additional 1 to 2 inches of rain over the next two hours. * Some locations that will experience flooding include... Kennett, Hayti, Steele, Senath, Hornersville, Hayti Heights, Arbyrd, Wardell, Deering, Bolton, Bragg City, Pascola, West Kennett, Noland, North Wardell, Homestown, Rives, Hornersville Junction, Ipley and West Hermondale. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3639 8964 3600 8992 3600 9031 3638 8995 $$
1 follow-up statement
612 WGUS74 KMEG 231651 FFSMEG Flash Flood Statement National Weather Service Memphis TN 1151 AM CDT FRI JUN 23 2017 MOC069-155-231700- /O.EXP.KMEG.FF.W.0046.000000T0000Z-170623T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pemiscot MO-Dunklin MO- 1151 AM CDT FRI JUN 23 2017 ...THE FLASH FLOOD WARNING FOR WESTERN PEMISCOT AND SOUTHEASTERN DUNKLIN COUNTIES WILL EXPIRE AT NOON CDT... Flood waters have receded. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3639 8964 3600 8992 3600 9031 3638 8995 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 6:41 AM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 23, 6:41 AM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
641 AM CDT Fri Jun 23 2017
.UPDATE...
Updated for the 12Z Aviation Discussion
&&
.PREV DISCUSSION... /issued 348 AM CDT Fri Jun 23 2017/
DISCUSSION...
The remnants of Cindy remain the focus for this forecast update.
Early morning satellite and radar trends show an increase in
convection to the Northeast of the center of circulation. The
HRRR model seems to have a very good handle on this
development...although it seems to have the low/Cindy a bit too
far North. WPC 24hr QPF totals are below 3 inches with 3 and 6 hr
Flash Flood guidance of 2.5-3.5 inches and 3-4 inches
respectively. Observed three hour rainfall rates associated with
the convection in East Arkansas are increasing but remain below
1.5 inches per hour. Precipitable water values in excess of two
inches...may result in rain rates as high as 2 inches per hour
over the next few hours. Vertical wind profiles near and West of
the Mississippi are more unidirectional than they are farther East
supporting training of showers/thunderstorms. However as the
low/Cindy moves to the Northeast...the focus for the any training
storms should shift East. Not very confident that the ongoing
Flash flood watch is warranted...but with the recent convective
development and coordination with surrounding offices decided to
not make any changes.
The Storm Prediction Center has included a small portion of West
Tennessee and Northeast Mississippi...mainly near the Tennessee
River and Alabama state line in a Slight Risk for severe
thunderstorms today. Farther West to the Mississippi River there
is a Marginal risk. The main threat will be brief tornadoes to the
East of the center of circulation where vertical shear is
maximized.
Highs today...and for the next 5 days or more should remain below
normal. Some guidance even keeps far Northern portions of the
Midsouth in the 70s for highs early next week. That seems unlikely
in late June...so I tacked on a couple degrees to guidance during
that timeframe. After midweek high temperatures should rebound
back to within a couple degrees of normal...generally in the upper
80s. After Cindy moves out of the area this evening and a cold
front shifts through the area tonight there does not appear to be
any enhanced chance of rain for the next 7 days. No plans to add
anything to the HWO.
30
&&
.AVIATION...
12Z TAF cycle
Low clouds will remain over the region for much of the day as the
remnants of Tropical Storm Cindy move across the forecast area.
Periods of rain will continue through much of the daylight hours
as well. Conditions will improve late tonight with VFR conditions
returning. Winds will be mainly from the south today at 10 to 15
knots with higher gusts shifting to the north tonight.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through this evening for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
MO...Flash Flood Watch through this evening for Dunklin-Pemiscot.
MS...Flash Flood Watch through this evening for Benton MS-Coahoma-
DeSoto-Lafayette-Marshall-Panola-Quitman-Tallahatchie-Tate-
Tunica-Yalobusha.
TN...Flash Flood Watch through this evening for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Haywood-Henderson-Henry-Lake-Lauderdale-Madison-Obion-
Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Jun 23, 3:58 AM CDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service Memphis TN 358 AM CDT Fri Jun 23 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-241100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 358 AM CDT Fri Jun 23 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A flash flood watch is in effect tonight for much of the Mid-South except Northeast Mississippi and parts of Northeast Arkansas. A few strong to severe storms are possible today to the East of the center of circulation associated with the remnants of Cindy....mainly in Northeast Mississippi and West Tennessee near the Tennessee River. Brief tornadoes are the main threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through Friday evening.
In the hours before
Special weather statement, Jun 23, 7:26 AM CDT, 1 hour 33 minutes before
Special Weather Statement National Weather Service Memphis TN 726 AM CDT Fri Jun 23 2017 ARZ027-035-036-048-049-058-MSZ001>017-020>024-TNZ049-050-052>055- 088>092-231530- Poinsett-Cross-Crittenden-St. Francis-Lee AR-Phillips-DeSoto- Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss- Coahoma-Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Tipton-Haywood- Madison-Chester-Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy- Hardin- Including the cities of Harrisburg, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Covington, Brownsville, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 726 AM CDT Fri Jun 23 2017 ...BRIEF GUSTY WIND EXPECTED AS THE REMNANTS OF CINDY TRACK ACROSS THE MIDSOUTH... Wind gusts to 40 mph will be possible this morning along the leading edge of enhanced convection associated with the remnants of tropical storm Cindy. Sustained winds may exceed 25 mph along with the higher gusts but should not last more than should 30 minutes at any given location.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 9:04 AM CDT | Wind Advisory | MEG | Dunklin, Pemiscot | 4 hr |
| Jun 23, 4:54 PM CDT | Severe Thunderstorm Warning | MEG | Dunklin | 34 min |
Nearby
Flash Flood Warnings in Missouri, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.